DOI 10.1515/anly-2014-1252 | Analysis 2014; 34(2): 223–240
Sever S. Dragomir*
Refinements of the Ostrowski inequality in
terms of the cumulative variation and
Abstract: Refinements of the Ostrowski inequality for functions of bounded varia-
tion in terms of the cumulative variation function are given. Applications for self-
adjoint operators on complex Hilbert spaces are also provided.
Keywords: Ostrowski’s inequality, functions of bounded variation, cumulative
variation, selfadjoint operators.
AMS (2000): 26D15, 47A63
*Corresponding Author: Sever
Some trace inequalities of Shisha-Mond type for operators in Hilbert spaces are provided. Applications in connection to Grüss inequality and for convex functions of selfadjoint operators are also given.
One of the couple of translatable radii of an operator in the direction of another operator introduced in earlier work [PAUL, K.: Translatable radii of an operator in the direction of another operator, Scientae Mathematicae 2 (1999), 119–122] is studied in details. A necessary and sufficient condition for a unit vector f to be a stationary vector of the generalized eigenvalue problem Tf = λAf is obtained. Finally a theorem of Williams ([WILLIAMS, J. P.: Finite operators, Proc. Amer. Math. Soc. 26 (1970), 129–136]) is generalized to obtain a translatable radius of an operator in the direction of another operator.
We consider the notion of real center of mass and total center of mass of a bounded linear operator relative to another bounded linear operator and explore their relation with cosine and total cosine of a bounded linear operator acting on a complex Hilbert space. We give another proof of the Min-max equality and then generalize it using the notion of orthogonality of bounded linear operators. We also illustrate with examples an alternative method of calculating the antieigenvalues and total antieigenvalues for finite dimensional operators.
In this paper, we present numerous refinements of the Young inequality by the Kantorovich constant. We use these improved inequalities to establish corresponding operator inequalities on a Hilbert space and some new inequalities involving the Hilbert-Schmidt norm of matrices. We also give some refinements of the following Heron type inequality for unitarily invariant norm |||⋅||| and A, B, X ∈ Mn(ℂ):
We consider different fractional Neumann Laplacians of order on domains , namely, the restricted Neumann Laplacian, the semirestricted Neumann Laplacian and the spectral Neumann Laplacian.
In particular, we are interested in the attainability of Sobolev constants for these operators when Ω is a half-space.
In this work, an operator version of Popoviciu’s inequality for positive operators on Hilbert spaces under positive linear maps for superquadratic functions is proved.
Analogously, using the same technique, an operator version of Popoviciu’s inequality for convex functions is obtained.
Some other related inequalities are also presented.